Alert archive / Texas / Small Craft Advisory for Windses in 2012

Small Craft Advisory for Winds 39, NWS Brownsville, TX

May 31, 2012

NWS Brownsville, TX issued this small craft advisory for winds at May 31, 2012, 2:11 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
May 31, 2012, 2:11 AM CDT (07:11 UTC)
Expired
May 31, 2012, 9:45 PM CDT
In force
20 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WHUS74 KBRO 310711
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
211 AM CDT THU MAY 31 2012

...STRONGER MARINE WINDS WILL CONTINUE THROUGH EARLY THIS
EVENING...

.LOW PRESSURE IN WEST TEXAS AND NORTH MEXICO WILL INTERACT WITH
HIGH PRESSURE ACROSS THE WEST GULF OF MEXICO TO PRODUCE STRONGER
WINDS AND HIGHER SEAS TODAY. SOUTH SOUTHEAST WINDS WILL BE BETWEEN
20 AND 25 KNOTS WITH WAVE HEIGHTS BETWEEN 5 AND 7 FEET.

GMZ130-132-135-311500-
/O.NEW.KBRO.SI.Y.0039.120531T0711Z-120601T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
211 AM CDT THU MAY 31 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 10 PM CDT
THIS EVENING. 

* WINDS: SOUTH SOUTHEAST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-311500-
/O.EXT.KBRO.SC.Y.0033.000000T0000Z-120601T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
211 AM CDT THU MAY 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS AND WAVES: SOUTH SOUTHEAST WINDS 20 TO 25 KNOTS. WAVES 5
  TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
234 
WHUS74 KBRO 312141
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
441 PM CDT THU MAY 31 2012

...STRONG WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...

.SURFACE LOW PRESSURE IN WEST TEXAS AND NORTH MEXICO WILL
INTERACT WITH HIGH PRESSURE ACROSS THE WESTERN GULF OF MEXICO WILL
CONTINUE TO PRODUCE STRONG WINDS AND HIGH SEAS THIS EVENING. SOUTH
TO SOUTHEAST WINDS WILL BE BETWEEN 20 AND 25 KNOTS WITH WAVE
HEIGHTS BETWEEN 5 AND 7 FEET.

GMZ130-132-135-010300-
/O.CON.KBRO.SI.Y.0039.000000T0000Z-120601T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
441 PM CDT THU MAY 31 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
CDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHEAST WINDS 20 TO 25 KNOTS WILL CONTINUE
  THROUGH THIS EVENING. BAY WATERS WILL CONTINUE TO BE CHOPPY TO
  ROUGH AS A RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-010300-
/O.CON.KBRO.SC.Y.0033.000000T0000Z-120601T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
441 PM CDT THU MAY 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS AND WAVES: SOUTH TO SOUTHEAST WINDS 20 TO 25 KNOTS WILL
  CONTINUE THIS EVENING. SEAS 5 TO 7 FEET WILL CONTINUE AS A RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
206 
WHUS74 KBRO 010245
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 PM CDT THU MAY 31 2012

...WINDS DIMINISHING ACROSS THE COASTAL WATERS TONIGHT...

.THE PRESSURE GRADIENT CONTINUES TO DECREASE ACROSS THE COASTAL
WATERS THIS EVENING AS A WEAK COLD FRONT APPROACHES THE UPPER AND
MIDDLE TEXAS COAST. WINDS WILL CONTINUE TO DIMINISH TONIGHT AS
WELL AS SEAS.

GMZ130-132-135-010345-
/O.CAN.KBRO.SI.Y.0039.000000T0000Z-120601T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
945 PM CDT THU MAY 31 2012

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR WINDS. 

SOUTHEAST WINDS AROUND 15 KNOTS WILL PREVAIL ACROSS THE LAGUNA
MADRE THE REST OF TONIGHT.

$$

GMZ150-155-170-175-010345-
/O.CAN.KBRO.SC.Y.0033.000000T0000Z-120601T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
945 PM CDT THU MAY 31 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SOUTHEAST WINDS AROUND 15 KNOTS WILL PREVAIL ACROSS THE OFFSHORE
WATERS OF THE LOWER TEXAS COAST THE REST OF TONIGHT. SEAS WILL
CONTINUE TO DIMINISH TO 3 TO 5 FEET.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at May 31, 1:07 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 31, 1:07 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
107 AM CDT THU MAY 31 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...HIGHER CLOUDS FROM EARLIER UPSTREAM CONVECTION MOVING
OVERHEAD NOW. ALSO HAVE LOWER CLOUDS MOVING IN ON MODERATE SOUTH
SOUTHEAST WINDS...AND TEMPO MVFR CEILINGS WILL BE IN THE MIX
THROUGH THE MORNING HOURS. THE WIND MACHINE WILL CRANK AGAIN
DURING THE DAY WITH WINDY AND GUSTY SOUTH SOUTHEAST WINDS THROUGH
LATE AFTERNOON TO EARLY EVENING. CLOUDS SHOULD MIX OUT TO PARTLY
CLOUDY BY AFTERNOON BEFORE THICKENING UP WHEN WINDS DECREASE IN
THE EVENING...WITH MVFR ON TAP FOR TONIGHT...THURSDAY NIGHT.

&&

.PREV DISCUSSION... /ISSUED 649 PM CDT WED MAY 30 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE
CLEAR SKIES ACROSS THE CWA EARLY THIS EVENING. EXPECT SOME LOW
CLOUDS TO DEVELOP LATE TONIGHT PROVIDING MVFR CONDITIONS.
OTHERWISE...EXPECT 500MB SUBTROPICAL RIDGE ACROSS NORTHERN MEXICO
AND SOUTHWEST TEXAS TO CONTINUE TO PROVIDE SUBSIDENCE ACROSS THE
RIO GRANDE PLAINS TONIGHT INTO THURSDAY. VFR CONDITIONS WILL
PREVAIL ACROSS THE RIO GRANDE VALLEY AS A RESULT.

PREV DISCUSSION... /ISSUED 202 PM CDT WED MAY 30 2012/
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...TROUGH CURRENTLY
MEANDERING ACROSS SOUTHERN CALIFORNIA WILL DROP INTO CENTRAL
MEXICO DURING THE NEXT 36 HOURS. STILL ENOUGH HIGH PRESSURE ALOFT
TONIGHT INTO TOMORROW MORNING TO KEEP TEMPERATURES WELL ABOVE
NORMAL FOR THE REGION. MOS GUIDANCE STILL NOT KEEPING UP WITH THE
DAYTIME HEAT...SO HAVE GONE ABOVE MOS FOR HIGHS. LOWS STILL
RUNNING OK. AS THE TROUGH APPROACHES...A WEAK COLD FRONT WILL MOVE
TOWARD THE REGION. THERE IS A POSSIBILITY THAT A COUPLE SHOWERS OR
THUNDERSTORMS COULD MOVE INTO THE FAR NORTHWESTERN PORTIONS OF THE
CWA LATE TOMORROW NIGHT...SO HAVE KEPT 20S FOR ZAPATA...JIM HOGG
AND BROOKS COUNTIES. EVEN THOSE POPS WILL BE TOUGH AS PW VALUES
BARELY MAKE IT ABOVE 1.25 INCHES AHEAD OF THE FRONT.

LONG TERM /FRIDAY THROUGH WEDNESDAY NIGHT/...THE MAIN FOCUS IN THE
PERIOD WILL THE APPROACH OF A WEAK FRONT AND POPS. A WEAK SURFACE
FRONT APPROACHES THE TEXAS COASTAL BEND BY THURSDAY EVENING HOWEVER
THIS FRONT IS NOT EXPECTED TO REACH DEEP SOUTH TEXAS. WILL CONTINUE
INHERITED SCHC POPS FRIDAY AFTERNOON AS THERE MAY BE ENOUGH SURFACE
CONVERGENCE LEFT TO POSSIBLY GET SOME AFTERNOON CONVECTION TO
DEVELOP. ONE THING TO MENTION IS THAT A STRONG SUBSIDENCE INVERSION
SHOULD HOLD OVER THE AREA ON FRIDAY WHICH WILL LIMITED CONVECTION.
TEMPERATURES WILL BE VERY WARM FRIDAY THROUGH THE EARLY PART OF NEXT
WEEK.

MARINE...
TONIGHT THROUGH THURSDAY NIGHT...SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR THE LAGUNA MADRE THROUGH 7PM FOR WINDS  CONTINUING AROUND
20 KNOTS. WINDS FOR THE LAGUNA WILL SUBSIDE A TOUCH
OVERNIGHT...STAYING 15 TO 20KTS...SO WILL NOT YET EXTEND THE
ADVISORY FOR THE LAGUNA. WINDS ACROSS THE OPEN GULF WATERS WILL
INCREASE TO 20 KNOTS OVERNIGHT...ESPECIALLY FOR THE WATERS PAST
20NM. HAVE POSTED SCA FOR GULF WATERS TO START AT 7PM AND CONTINUE
THROUGH TOMORROW EVENING FOR 20 KNOT WINDS. SEAS WILL JUMP UP TO 5
TO 6 FEET...WITH A COUPLE HIGHER SURGES POSSIBLE.

FRIDAY THROUGH MONDAY....MODERATE SOUTHEAST WINDS FRIDAY MORNING
SHOULD BEGIN TO DECREASE BY FRIDAY AFTERNOON. MODERATE TO ROUGH
SEAS EXPECTED EARLY FRIDAY DECREASING IN THE AFTERNOON. SMALL
CRAFT ADVISORIES WILL BE POSSIBLE FOR FRIDAY MORNING. MODERATE
SOUTHEAST WINDS AND SEAS ARE EXPECTED THROUGH MONDAY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM THIS MORNING TO 10 PM
     CDT THIS EVENING FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/68
Hazardous weather outlook, May 30, 4:52 AM CDT, 21 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
452 AM CDT WED MAY 30 2012

TXZ248>250-252>255-311000-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
452 AM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-311000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
452 AM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND THE
NEAR SHORE GULF WATERS FROM 1 PM TO 7 PM TODAY. A FURTHER ADVISORY
MAY BE NEEDED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THURSDAY AND
THURSDAY NIGHT. AFTER A BREAK FROM FRIDAY TO EARLY SATURDAY...
BORDERLINE SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE AGAIN
LATE SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ251-256-257-311000-
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
452 AM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ELEVATED RIP CURRENT RISK WILL CONTINUE THROUGH THURSDAY.
AFTER A POSSIBLE BREAK AND LOWERED RISK FRIDAY AND EARLY
SATURDAY...THE RIP CURRENT RISK WILL INCREASE AGAIN LATE SATURDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisory for Windses in Texas, 2012Every small craft advisory for winds in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.